Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Had stent put in heart. Have low pulse rate and slight chest pain. Any advice?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
Hi I am a 58 year old man who had a heart stent in 6 months ago my blood pressure is normal but my pulse rate seems low 54 bpm.Iwas 16.5 stone when I got the procedure now through healthy diet and exercise I have lost 1.5 stone.I have been having slight pains in my chest lately nd can't see my doctor for another week can you advise please. Thank you in antisapation XXXXXXX
Posted Sun, 14 Apr 2013 in Hypertension and Heart Disease
Answered by Dr. Prasad Akole 2 hours later
Dear friend, welcome and thanks for entrusting your query here at Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

I can understand your problem. Your pulse rate is not very worrisome. And your efforts to keep fit are appreciable.
It could be angina.
But, I would need more info to recommend you something useful.

Please mention all your medicines and dosages.
Could you describe your pain in chest?
Is it on exertion and reduces on rest? Is there any sweating, nausea, giddiness, leg swelling?
Are you more breathless than for your COPD?

Is doing an EKG possible at a GP’s?

It would greatly help if you could upload any reports here using the uploading service available on this site just below the text box. You can email the reports / scans to
with subject- (Attn: Dr. Prasad Akole)

If at any time the chest pain increases, you can chew a baby aspirin or a nitroglycerin(sorbitrate) tablet under the tongue.

Take care and please keep me informed of your progress at
Good Luck! Thank you!!
Above answer was peer-reviewed by
Follow-up: Had stent put in heart. Have low pulse rate and slight chest pain. Any advice? 2 hours later
Thank you for your answers Doctor.First of I am 68 not 58 sorry my mistake.The pain I have, seems to be on exertion not so when I am resting its a dull pain not excessive.I don't suffer from the other symptoms you mention.My breathing seems no worse than the usual effects of the copd.I exercise each morning on my stationery bike for 30 minutes when my pulse rate goes to tops 105 bpm should I continue this.My medications are as follows,aspirin 75mg,Bendroflumethiazide 2.5mg Simvastatin,40 mg Perindopril 4 mg Clopidogrel 75mg Mebivelol 2.5mg Salmeterol inhaler tiotropium inhaler Gtn spray. I went last Sunday to AandE they gave me ECG and blood tests they where ok but just a bit worried about these pains will be seeing cardiologist on Wed as he is out of the country hope it all makes sense XXXXXXX
Answered by Dr. Prasad Akole 1 hour later
That is good enough info, Mr. XXXXXXX Thanks !

These seem cardiac pains (angina equivalent) or less commonly muscular aches.
They are reducing on resting and you are already on good medicines for all that can go wrong.
Lower pulse rate is due to beta blocker Nebivolol, but is duly rising to 105 on exercise. That is not a worry.

If recent ECG was Ok, all the better.
As I advised earlier, if you feel increased chest pain, just take a GTN spray below the tongue, provided pulse rate is above 50 or so and BP is normal. In any emergency, A/E is the only option you should choose.

Do not overexert. That may increase any angina. You may stop your cardio work-outs. And see if this reduces pain.

You may take a simple acetaminophen for mild aches in the muscles, if you feel.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Please ask for any clarifications before closing and rating this answer.
Take care and please keep me informed of your progress at
Good Luck! Thank you!!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor